MAUDE Adverse Event Report: PRECISION MEDICAL INC. PRECISION MEDICAL INC.; AIR-OXYGEN BLENDER

PRECISION MEDICAL INC. PRECISION MEDICAL INC.; AIR-OXYGEN BLENDER
Model Number PM5300
Medical Device Problem Codes No Audible Prompt/Feedback (2282); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Nicu rn reported that the blender gas supply imbalance alarm was not alarming properly and advised there was a patient incident.The baby was transported to nicu without proper oxygen resulting in the baby being hypoxic until arrival and stabilization in nicu.Blender was tested and the reported problem was reproduced - removed device from service.After further testing, an additional three units have been found with the same problem.
 
Additional Manufacturer Narrative
4 (b)(4) blenders returned for investigation on rga 90640 and tested to bln010, rev 62 and results recorded on dhr.For each of the four (4) units, all performance criteria was within allowable tolerance excluding the audibility of the alarm.Further visual observation showed the alarm reed plates (p/n: (b)(4)) were damaged, extended (bent) beyond functionality.A test protocol was developed and implemented to confirm operation of the reed plate (p/n: (b)(4)) at various pressure exposures.These results conclude that the alarm reed plate is fully functional and activated as expected when operated within published limits.Operating in excess of such limits produced audible failure and physical damage identical to the subjects of this investigation.

Brand Name
PRECISION MEDICAL INC.
Common Device Name
AIR-OXYGEN BLENDER
Manufacturer (Section D)
PRECISION MEDICAL INC.
300 held drive
northampton PA 18067
Manufacturer (Section G)
PRECISION MEDICAL INC.
300 held drive
northampton PA 18067
Manufacturer Contact
lisa whitman
300 held drive
northampton, PA 18067
6102626090
MDR Report Key16469217
Report Number2523148-2023-00003
Device Sequence Number17458816
Product Code BZR
UDI-Device Identifier00855887006016
UDI-Public00855887006016
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053232
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Nurse
Remedial Action Inspection,Replace
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberPM5300
Device Catalogue NumberPM5300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Initial Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown